Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 172, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 16, 2002, 12:08 AM CDT for Comanche County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2002, 12:08 AM CDT (05:08 UTC)
- Expired
- Jun 16, 2002, 1:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Comanche County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:35 AM CDT | Thunderstorm Wind 52 E | Countywide, TX | Trees were blown down across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 160508 SVRFTW TXC093-160600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1207 AM CDT SUN JUN 16 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 100 AM CDT * AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM NEAR STEPHENVILLE...TO SOUTH OF CISCO...MOVING SOUTHEAST AROUND 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DE LEON AROUND 1225 AM CDT COMANCHE AROUND 1240 AM CDT DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3224 9860 3211 9886 3171 9866 3184 9819
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:40 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 8:40 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT SAT JUN 15 2002 SEVERAL CHALLENGES EXIST FOR THE FIRST PERIOD OF THIS FORECAST...AS SEVERE MCS EXTENDING FROM CENTRAL OKLAHOMA INTO THE TEXAS PANHANDLE CONTINUES A RAPID SOUTHEASTWARD MOTION. STRONGEST SYSTEM RELATIVE CONVERGENCE REMAINS ON SOUTHWESTERN FLANK OF THE COMPLEX...WITH SLIGHTLY MORE DISCRETE CELLS IN THE TEXAS PANHANDLE MOVING MORE TO THE SOUTH THAN SOUTHEAST. HOWEVER...WELL DEVELOPED COLD POOL OVER NORTHERN OKLAHOMA HAS FORCED A MORE LINEAR MODE OF CONVECTION OVER CENTRAL PORTIONS OF THAT STATE. ANALYSIS OF 16/00Z RAOB FROM FWD INDICATES THAT A VERY DRY LOW-LEVEL AIRMASS REMAINS ACROSS NORTH TEXAS...WITH RETURN FLOW EMANATING FROM SURFACE RIDGE AXIS OVER SOUTHEAST TEXAS. OVERALL...FEEL THAT SEVERE WEATHER THREAT WILL BE LOW AND PRIMARILY FROM DAMAGING STRAIGHT LINE WINDS ALONG THE INITIAL GUST FRONT. DRY ADIABATIC LAPSE RATES NEAR THE SURFACE WILL PROMOTE ENHANCED DOWNWARD TRANSPORT OF MOMENTUM...AND WILL WORK WITH THE WELL DEVELOPED COLD POOL TO POSSIBLY ALLOW FOR A FEW SEVERE WIND EVENTS. ALTHOUGH THE THREAT OF SEVERE APPEARS FAIRLY STRAIGHTFORWARD...THE THREAT FOR FLASH FLOODING IS LESS CERTAIN AT THIS TIME. IF THE MCS CONTINUES ON ITS PRESENT COURSE...IT WILL LIKELY REACH THE RED RIVER AROUND 11 PM...THE DFW METROPLEX AROUND 1 AM...AND WACO AROUND 3 AM. THE LATEST REFLECTIVITY DATA FROM KTLX INDICATES AN EXPANDING AREA OF STRATIFORM PRECIP BEHIND THE INITIAL LINE. GENERALLY FEEL THAT FLASH FLOODING THREAT WILL BE LIMITED TO A COUPLE OF COUNTIES ...MAINLY IN URBAN AREAS. THUS...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. HOWEVER...IF SYSTEM MOTION SLOWS CONSIDERABLY...THEN THIS THREAT WILL NEED TO BE REEVALUATED. .FWD... TX...NONE. 65/DD
In the hours before
Special weather statement, Jun 15, 7:55 PM CDT, 4 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 755 PM CDT SAT JUN 15 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS TONIGHT. THE GREATEST THREAT WILL BE FROM HIGH WINDS...AND ISOLATED FLASH FLOODING...ESPECIALLY IN URBAN AREAS. A THUNDERSTORM COMPLEX IN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA...WILL MOVE INTO NORTHWEST PORTIONS OF NORTH TEXAS BEFORE MIDNIGHT...WITH HIGH WINDS ALONG...AND JUST BEHIND...THE LEADING EDGE OF THE STORMS. WIND SPEEDS BETWEEN 40 AND 50 MPH WILL BE COMMON...WITH HIGHER GUSTS IN THE STRONGER STORMS. RAINFALL RATES WITH THE STRONGER STORMS WILL AVERAGE BETWEEN TWO AND THREE INCHES PER HOUR. HOWEVER...THE STORMS WILL BE TRAVELING AROUND 35 TO 40 MPH...REDUCING THE THREAT OF FLASH FLOODING OVER A LARGE AREA. INSTEAD...ISOLATED FLASH FLOODING WILL BE A PROBLEM MAINLY IN URBAN AREAS...WHERE RUNOFF WILL BE HIGH. THE THREAT OF SEVERE WEATHER SHOULD END BY DAYBREAK SUNDAY MORNING...AS THE STORM COMPLEX MOVES SOUTH OF THE REGION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise, Young | 61 min |
| Jun 15, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 39 min |
| Jun 15, 11:08 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 37 min |
| Jun 15, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Jack, Palo Pinto, Parker, Stephens, Wise | 62 min |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 66 min |
| Jun 15, 11:58 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 47 min |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 49 min |
| Jun 16, 12:12 AM CDT | Severe Thunderstorm Warning | FWD | Somervell | 48 min |
| Jun 16, 12:16 AM CDT | Severe Thunderstorm Warning | FWD | Johnson | 44 min |
| Jun 16, 12:35 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton, Mills | 55 min |
| Jun 16, 12:57 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 48 min |
| Jun 16, 1:19 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas, McLennan | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.